MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA TORIC INTRAOCULAR LENS; LENS, INTRAOCULAR, TORIC OPTICS

BAUSCH + LOMB ENVISTA TORIC INTRAOCULAR LENS; LENS, INTRAOCULAR, TORIC OPTICS
Model Number MX60TP200+205
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Codes Eye Injury (1845); Vitreous Loss (2142)
Date of Event 09/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Reportedly an intraocular lens was slow to open and was stiff once placed in the patient eye.The surgeon rotated the lens to the correct position in the eye which caused the leading haptic to nick some of the lens zonules leading to vitreous escaping through the main incision and side ports.The surgeon cut the vitreous with scissors and the patient was given oral diamox and alphagan drops just after surgery.Patient condition was satisfactory at the time of reporting.
 
Additional Manufacturer Narrative
The device remains implanted in the patient and is not available for evaluation.Investigation of this event is ongoing.A follow-up report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
The iol was not returned for evaluation.A review of the device history record did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be determined, however, it is noteworthy to mention that the injector used to complete this procedure was not validated for use with this iol.
 
Event or Problem Description
Additional information was received indicating a competitor inject tor was used to complete this procedure.

Brand Name
ENVISTA TORIC INTRAOCULAR LENS
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key17854740
Report Number0001313525-2023-70112
Device Sequence Number6683579
Product Code MJP
UDI-Device Identifier10757770517128
UDI-Public(01)10757770517128(17)250531
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberMX60TP200+205
Device Catalogue NumberMX60TP200+205
Device Lot Number3254510
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown